Alert archive / Indiana / Areal Flood Warnings in 2021
Areal Flood Warning 22, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Aug 27, 2021, 7:26 PM EDT for Rush County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 7:26 PM EDT (23:26 UTC)
- Expired
- Aug 27, 2021, 9:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Rush County, IN
The radar
The Indianapolis radar (KIND), 76 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572
WGUS43 KIND 272326
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
726 PM EDT Fri Aug 27 2021
INC139-280130-
/O.NEW.KIND.FA.W.0022.210827T2326Z-210828T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rush IN-
726 PM EDT Fri Aug 27 2021
The National Weather Service in Indianapolis has issued a
* Flood Warning for...
Southeastern Rush County in central Indiana...
* Until 930 PM EDT.
* At 726 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Up to 2 inches of rain have fallen.
* Some locations that will experience flooding include...
New Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3957 8548 3959 8543 3959 8541 3952 8532
3946 8539 3947 8546
$$
50What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Aug 27, 6:45 PM EDT, 41 minutes earlier.
Area forecast discussion, Aug 27, 6:45 PM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 645 PM EDT Fri Aug 27 2021 ...Updated Aviation Discussion... .Mesoscale Update... Issued at 645 PM EDT Fri Aug 27 2021 Outflow boundary is approaching I-70 from the south. Convection south of this boundary has been focusing more on east of US 31. Storms have been pulse with no significant organization, and this trend should continue with similar conditions across the forecast area. Other convection near the Wabash River in southwest Indiana will continue to drift northward, and convection in the northeast forecast area will drift east. Again, these are pulse storms. Any storm will remain capable of producing 40-50mph winds, small hail, and heavy rainfall. Instability will diminish this evening, and the storms will weaken and dissipate. For the forecast, adjusted PoPs as needed to reflect this trends. Will continue to monitor. && .Short Term...(This evening through Saturday night) Issued at 227 PM EDT Fri Aug 27 2021 Isolated showers have begun to initiate across central Indiana with most of the convection south of the forecast area where the outflow boundary from yesterday's storms settled. There is another subtle boundary across far eastern Indiana and western Illinois from storms overnight, but otherwise convection has remained isolated. Expect these showers and storms will continue through the rest of the afternoon and evening, but with relatively warm temperatures in the low to mid levels, CAPE and lapse rates are marginal. Any convection should dissipate shortly after sunset with no forcing mechanisms outside of diurnal heating and the weak boundaries produced by thunderstorms. Mostly clear skies expected tonight with a few patchy areas of fog possible towards the morning hours as a result of light winds and continued moist air at the surface. Lows tonight are expected to drop into the low 70s. Much of the same is expected tomorrow as the ridge of high pressure slowly begins to break down and a passing upper level wave produces showers and storms well north of the forecast area. Will have to monitor how far south the outflow boundaries move as they would be a focal point for any additional thunderstorms late Saturday into Sunday. Another afternoon of hot and humid conditions is expected with highs climbing into the low 90s with peak heat indices near 100. Not planning a heat advisory at this time even though heat indices near criteria again tomorrow as most areas have had cooler periods after rain between Wednesday and today. Quiet weather is then expected for the overnight hours Saturday night as the ridge continues to break down ahead of the cold front that is expected to move through early next week. && .Long Term...(Sunday through Friday) Issued at 227 PM EDT Fri Aug 27 2021 Main focus for Sunday will be the emergence of a negatively tilted wave over the northern Great Lakes. Of which, will continue the broad SW flow over central Indiana. This wave will foster strong cyclogenesis over the Dakotas earlier in the weekend, resulting an occluded low by the time it reaches the Northern Great Lakes. A area of marginal CAA behind this low will form a weak cold front, which will slowly progress across the Midwest Sunday and Monday. Simultaneously, a warm core low will be breaching the Gulf Coast. Remnant moisture should be plenty for precipitation formation over the region, although the system over the gulf will hinder overall moisture return. The weather for early next week will largely depend on the interaction of these two systems. Current expectations are for showers and thunderstorms to be present out ahead of the frontal boundary with highs precipitation chances later Sunday and Sunday night. Rain chances will continue until frontal passage sometime Monday after noon. A cooler airmass is expected to result following the cold front, although with central Indiana being so far displaced from the low pressure center, only a marginal shift in temperature is likely. As mentioned, a tropical system will be breaching the Gulf coast sometime early next week, and is expected to continue northward around an area of high pressure near the Atlantic coast. Model ensembles have varied spread on how far north this system will travel before changing course eastward, with general consensus of the low center reaching at least the KY/TN border. Precipitation chances have been left at Chc to signal the uncertainty on rain for the middle of next week, largely depending on the track of tropical system. Temperatures should stay hot for Sunday and Monday prior to frontal passage, with highs in the upper 80s and low 90s. After the weak cold front moves through, highs will fall slightly into the low to mid 80s. Cloud cover looks more likely in the middle of next week, again due to Hurricane Ida, further limiting temperature gains. && .Aviation...(00Z TAF Issuance) Issued at 645 PM EDT Fri Aug 27 2021 IMPACTS: - Convection near KIND early in the period. - Additional convection possible Saturday afternoon DISCUSSION: Convection across southern sections of central Indiana continues to pulse and congeal across areas east of the TAF sites. Meanwhile, convection in Illinois hugs the state line west of KHUF. Outflow boundary from convection is approaching KIND from the south. Given the above, will include a VCTS mention at KHUF and KIND, with the expectation that convection near KBMG will dissipate by valid time. With weakening instability, convection should wane after sunset. Will only include for an hour for now. Fog shouldn't be an issue with no change in airmass. Similar conditions will develop on Saturday, with convection possible in afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale...50 Short Term...White Long Term...Updike Aviation...50
Hazardous weather outlook, Aug 27, 3:13 PM EDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 313 PM EDT Fri Aug 27 2021 INZ021-028>031-035>049-051>057-060>065-067>072-281915- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 313 PM EDT Fri Aug 27 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible through the early evening. Severe storms are not expected. However, any storm will be capable of producing heavy rain, gusty winds and lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible at times Saturday through next Thursday. The best chances will be Monday afternoon as a cold front moves through. Severe storms do not look likely, but cloud to ground lightning is possible with any thunderstorm. Heavy downpours and localized flooding will also be possible. Afternoon heat index values as high as the upper 90s to near 105 degrees are expected Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Aug 27, 4:55 PM EDT, 2 hours 31 minutes before
Special Weather Statement National Weather Service Indianapolis IN 455 PM EDT Fri Aug 27 2021 INZ060>065-067>072-272230- Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 455 PM EDT Fri Aug 27 2021 ...STORMS WITH GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL... Thunderstorms will continue to pop up and move slowly north across the area for the remainder of the afternoon. Any storm will be capable of producing * Wind gusts around 40 mph * Small hail * Heavy rainfall which could lead to localized flooding * Frequent lightning If outdoors remain weather aware and move to shelter if thunder is heard.
Special weather statement, Aug 27, 5:49 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
549 PM EDT Fri Aug 27 2021
INZ064-071-272215-
Bartholomew IN-Jackson IN-
549 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of south central
Bartholomew County through 615 PM EDT...
At 548 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Seymour. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central
Bartholomew County, including the following locations... Jonesville,
Elizabethtown and Azalia.
This includes Interstate 65 between mile markers 52 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3906 8602 3924 8589 3913 8578 3913 8580
3904 8580 3898 8586
TIME...MOT...LOC 2148Z 221DEG 3KT 3906 8588
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
50Special weather statement, Aug 27, 6:21 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
621 PM EDT Fri Aug 27 2021
INZ055-056-063-064-272245-
Johnson IN-Brown IN-Bartholomew IN-Shelby IN-
621 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of southwestern Shelby,
southeastern Johnson, eastern Brown and Bartholomew Counties through
645 PM EDT...
At 621 PM EDT, Doppler radar was tracking a series strong
thunderstorm over south central Indiana, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Columbus, Franklin, Edinburgh, Hope, Flat Rock, Princes Lakes,
Elizabethtown, Clifford, Jonesville, Waymansville, Gnaw Bone,
Spurgeons Corner, Azalia, Stone Head, Story and Taylorsville.
This includes Interstate 65 between mile markers 57 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3905 8608 3906 8623 3947 8607 3941 8573
3913 8577 3913 8580 3907 8580 3907 8582
3906 8583 3906 8584 3904 8587 3904 8597
TIME...MOT...LOC 2221Z 182DEG 7KT 3919 8591
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AWSpecial weather statement, Aug 27, 6:46 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
646 PM EDT Fri Aug 27 2021
INZ057-272315-
Rush IN-
646 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of southeastern Rush
County through 715 PM EDT...
At 646 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Rushville, or 17 miles east of Shelbyville, moving
north at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rushville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3945 8551 3964 8554 3966 8534 3945 8532
TIME...MOT...LOC 2246Z 176DEG 7KT 3950 8545
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AWThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:49 PM EDT | Special Weather Statement | IND | Bartholomew | 26 min |
| Aug 27, 6:21 PM EDT | Special Weather Statement | IND | Bartholomew | 24 min |
| Aug 27, 6:24 PM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Jackson | 3 hr |
| Aug 27, 6:46 PM EDT | Special Weather Statement | IND | Rush | 29 min |
Nearby
Areal Flood Warnings in Indiana, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.